MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 18D-LONGER; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-781639
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: when treating a splenic artery aneurysm, they probed into the aneurysm with a 90cm guiding sheath and a 2.7fr microcatheter.Everything went well and they were able to place 5 framing coils.Afterwards, they wanted to fill it with cx coils, but the coil would not come out of the microcatheter and kept getting stuck.Regarding the microcatheter, there is no complaint about it, as wires etc.Could be pushed through without any problems.Flushing was also no problem.In the end, the aneurysm was not filled further, but left with the coils that had already been implanted.Unfortunately, the case was not completed satisfactorily ¿ they stopped the procedure when the coil wouldn't pass through the microcatheter, but they would have liked to continue filling with coil.No patient injury reported.
 
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coil kinked and deformed, and the pusher kinked at the distal section, which is consistent with the device causing or contributing to the advancement issue within the microcatheter as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the implant and pusher damage, but the damage is consistent with the device experiencing forces exceeding the implant and pusher's yield strength.The investigation of the microcatheter used with the coil system in the procedure found one of them to be flattened at approximately 15cm from the distal tip, which may have caused or contributed to the reported advancement issue.
 
Event or Problem Description
Additional information received: no additional procedures have been performed on the patient, and at this time, there are no further interventions planned.The patient has already been discharged.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24429963
Report Number2032493-2026-00123
Device Sequence Number10393260
Product Code KRD
UDI-Device Identifier00810170018381
UDI-Public(01)00810170018381(11)240223(17)290131(10)0000533545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-781639
Device Lot Number0000533545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7FR PROGREAT MICROCATHETER.; 90CM DESTINATION SHEATH.; AZUR CX COIL (MODEL 45-680820, LOT 0001010375).; AZUR CX COIL (MODEL 45-781032, LOT 0001101198).; AZUR CX COIL (MODEL 45-781434, LOT 0001145062).
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale